Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 26, 2009, 5:52 AM CDT for Barton County, Kansas. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 5:52 AM CDT (10:52 UTC)
- Expired
- Apr 26, 2009, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Barton County, KS
The radar
The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:10 AM CDT | HAIL 1 | 3 Nnw Pawnee Rock, KS | |
| Apr 26, 6:15 AM CDT | HAIL 0.75 | 6 Wsw Great Bend, KS | |
| Apr 26, 6:19 AM CDT | HAIL 0.75 | Great Bend, KS | ALSO SOME ROTATION IN CLOUDS. |
| Apr 26, 6:19 AM CDT | HAIL 0.88 | Great Bend, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 261052 TORICT KSC009-261130- /O.NEW.KICT.TO.W.0014.090426T1052Z-090426T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 552 AM CDT SUN APR 26 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS. * UNTIL 630 AM CDT. * AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PAWNEE ROCK...OR NEAR LARNED... MOVING NORTHEAST AT 30 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... GREAT BEND...GREAT BEND AIRPORT...PAWNEE ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH THIS STORM. && LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902 TIME...MOT...LOC 1052Z 246DEG 27KT 3826 9900 $$ DARMOFAL
3 follow-up statements
000 WWUS53 KICT 261103 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 603 AM CDT SUN APR 26 2009 KSC009-261130- /O.CON.KICT.TO.W.0014.000000T0000Z-090426T1130Z/ BARTON KS- 603 AM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BARTON COUNTY UNTIL 630 AM CDT... AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PAWNEE ROCK...OR 10 MILES SOUTHWEST OF GREAT BEND...MOVING NORTHEAST AT 30 MPH. THE DANGEROUS STORM WILL BE... NEAR GREAT BEND BY 620 AM CDT. THIS DANGEROUS STORM WILL ALSO AFFECT GREAT BEND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON FOR CENTRAL KANSAS. && LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902 TIME...MOT...LOC 1103Z 246DEG 25KT 3827 9894 $$ DARMOFAL
000 WWUS53 KICT 261117 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 617 AM CDT SUN APR 26 2009 KSC009-261130- /O.CON.KICT.TO.W.0014.000000T0000Z-090426T1130Z/ BARTON KS- 617 AM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BARTON COUNTY UNTIL 630 AM CDT... AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GREAT BEND AIRPORT...OR NEAR GREAT BEND...MOVING NORTHEAST AT 30 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN BARTON COUNTY...INCLUDING GREAT BEND. LARGE HAIL AND DAMAGING WINDS ARE ALSO EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON FOR CENTRAL KANSAS. && LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902 TIME...MOT...LOC 1116Z 244DEG 26KT 3832 9882 $$
000 WWUS53 KICT 261129 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 629 AM CDT SUN APR 26 2009 KSC009-261139- /O.EXP.KICT.TO.W.0014.000000T0000Z-090426T1130Z/ BARTON KS- 629 AM CDT SUN APR 26 2009 ...THE TORNADO WARNING FOR SOUTHWESTERN BARTON COUNTY WILL EXPIRE AT 630 AM CDT... AT 628 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK FOR A TORNADO. HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON FOR CENTRAL KANSAS. LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902 TIME...MOT...LOC 1129Z 244DEG 26KT 3836 9872 $$ DARMOFAL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:16 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 26, 3:16 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 AM CDT SUN APR 26 2009 .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AS WELL AS FLOODING POTENTIAL FOR TODAY THROUGH MONDAY. TODAY-TONIGHT: CONVECTION CONTINUES THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...AHEAD OF THE MAIN UPPER LEVEL SYSTEM THAT IS OVER THE DESERT SOUTHWEST. THERE HAS BEEN SOME HEAVY RAINFALL ACROSS PARTS OF SOUTH CENTRAL KANSAS ALREADY...WITH MORE RAIN ON THE WAY. TRICKY PART OF THE FORECAST TODAY WILL BE WHERE THE SURFACE FRONT WILL SET UP...AND THAT WILL AFFECT ALL FACETS OF THE FORECAST FROM TEMPERATURES TO SEVERE WEATHER POTENTIAL. CONFIDENCE IS FAIRLY HIGH AT THIS POINT THAT THE FRONT WILL SET UP SOMEWHERE ACROSS CENTRAL KANSAS THIS MORNING. AHEAD OF THE FRONT...DEWPOINTS WILL BE IN THE 60S...AND WINDS WILL BE GUSTY. BEHIND THE FRONT...DEWPOINTS WILL LIKELY BE IN THE 40S AND AFTERNOON HIGHS IN THE MIDDLE 50S TO LOWER 60S. WILL GO WITH A MORE NORTH SOLUTION AS FAR AS FRONT POSITION...WHICH WOULD RESULT IN KRSL BEING IN THE MIDDLE 70S RATHER THAN THE MIDDLE 50S. SEVERE WEATHER POTENTIAL WILL ALSO DEPEND ON FRONTAL POSITION...BUT AT LEAST MUCH OF THE AREA HAS THE POTENTIAL FOR SEVERE WEATHER TODAY...AND ESPECIALLY THIS AFTERNOON AND TONIGHT. WITH SOME AREAS ALREADY SEEING AN INCH OR MORE OF RAIN THIS WEEKEND...AND THE POTENTIAL FOR ANOTHER 1 TO 2 INCHES THIS AFTERNOON INTO MONDAY...WILL CONTINUE THE FLOOD WATCH. AXIS OF HEAVIEST RAINFALL TOTALS IS TRICKY WITH THE UNCERTAIN FRONT POSITION...SO HAVE DECIDED TO EXPAND THE WATCH FARTHER WEST TO INCLUDE ALL COUNTIES ALONG I-135 AND ALSO ADD A COUPLE COUNTIES FARTHER EAST INTO SOUTHEAST KANSAS. AS FAR AS THE GUSTY WINDS TODAY...STRONGEST WINDS WILL BE ACROSS SOUTHEAST KANSAS. WHILE GUSTY WINDS ARE EXPECTED...THERE IS NOT EXPECTED TO BE A GREAT DEAL OF SUNSHINE TO ALLOW FOR MIXING. HOWEVER...IF THERE IS SOME CLEARING...A WIND ADVISORY WOULD LIKELY BE ISSUED GIVEN STRONG WINDS ALOFT. MONDAY-TUESDAY: PRECIPITATION WILL LIKELY CONTINUE ON MONDAY...BEFORE THE FRONT MOVES EAST OF THE FORECAST AREA MONDAY AFTERNOON/EVENING. WILL KEEP THE FLOOD WATCH GOING THROUGH MONDAY MORNING. EXPECT TUESDAY TO BE DRY DURING THE DAY BEFORE THUNDERSTORM CHANCES RETURN FOR TUESDAY NIGHT. SKIES ARE GOING TO CLEAR OUT ON MONDAY NIGHT...SO LOWERED OVERNIGHT LOWS INTO THE UPPER 30S AND LOWER 40S ACROSS MOST OF THE FORECAST AREA. WEDNESDAY-SATURDAY: NO REAL CHANGES MADE TO THIS PORTION OF THE FORECAST GIVEN SEVERAL FORECAST CONCERNS IN THE NEXT FEW DAYS. IN GENERAL THOUGH...ACTIVE WEATHER PATTERN WILL CONTINUE AS SOUTHWESTERLY FLOW ALOFT PERSISTS. SCHRECK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST CONCERN WILL BE VERY LOW CIGS OVERNIGHT AND ADDITIONAL STORMS SUN AFTERNOON-EVENING. STORMS OVER SE KS AND SOUTH OF THE BORDER WILL CONTINUE OVER THE NEXT FEW HOURS. SOME OF THE ACTIVITY WILL SKIRT EXTREME SOUTH CENTRAL KS THROUGH 08Z BUT WILL NOT HIT IT TOO HARD IN THE KICT TAF. STORMS DEVELOPED OVER CENTRAL KS A FEW HOURS AGO ALONG THE NOSE OF THE BETTER THETA-E ADVECTION/ISENTROPIC LIFT...BUT FEEL CONFIDENT THAT THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA. THE SURFACE FRONT WILL LIFT BACK TO THE NORTHWEST OVERNIGHT...ALLOWING RICH LOW LEVEL MOISTURE TO ROLL BACK WEST. THIS WILL CAUSE IFR...AND SOME LIFR...CIGS TO OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA IN THE NEXT FEW HOURS. THESE LOWER CIGS WILL STAY IN PLACE MUCH OF THE DAY FOR CENTRAL KS. STORMS WILL DEVELOP SUN AFTERNOON ALONG THE SURFACE FRONT OVER CENTRAL KS ON SUN AFTERNOON. ADDITIONAL ACTIVITY WILL DEVELOP TO THE SOUTHWEST AND WILL AFFECT THE FORECAST AREA MAINLY AFT ER 00Z. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 64 69 41 / 80 90 50 10 HUTCHINSON 73 61 66 39 / 80 80 50 10 NEWTON 72 62 64 40 / 80 90 50 10 ELDORADO 73 62 66 39 / 80 100 60 10 WINFIELD-KWLD 74 65 72 42 / 80 100 60 20 RUSSELL 73 45 62 38 / 50 70 30 10 GREAT BEND 73 48 63 38 / 50 80 30 10 SALINA 73 52 64 38 / 80 80 40 10 MCPHERSON 72 56 65 40 / 80 90 50 10 COFFEYVILLE 78 65 72 48 / 60 100 70 40 CHANUTE 76 67 69 44 / 60 100 80 30 IOLA 74 66 67 43 / 60 100 80 30 PARSONS-KPPF 77 66 71 46 / 60 100 80 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON FOR KSZ049-051>053-068>071-083-092>095-098. &&
Hazardous weather outlook, Apr 26, 5:06 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 506 AM CDT SUN APR 26 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 506 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE STORMS. LATER TONIGHT...THE PRIMARY THREAT SHOULD TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION. THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY AND FRIDAY ACROSS CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Local storm report, Apr 26, 3:01 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM NON-TSTM WND GST ANDOVER 37.69N 97.14W
04/26/2009 M63 MPH BUTLER KS BROADCAST MEDIA
&&
KEDSpecial weather statement, Apr 26, 3:20 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 320 AM CDT SUN APR 26 2009 KSZ083-092-260845- SEDGWICK-SUMNER- 320 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES... AT 320 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORWICH...OR 23 MILES NORTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Apr 26, 3:24 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 324 AM CDT SUN APR 26 2009 KSZ096-260900- NEOSHO- 324 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO COUNTY... AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANUTE TO 6 MILES NORTHEAST OF THAYER TO THAYER...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. LAWSON
Special weather statement, Apr 26, 4:20 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 420 AM CDT SUN APR 26 2009 KSZ092-093-261000- COWLEY-SUMNER- 420 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHWEST COWLEY AND SOUTHEAST SUMNER COUNTIES... AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GEUDA SPRINGS...OR 20 MILES SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Apr 26, 4:35 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 435 AM CDT SUN APR 26 2009 KSZ070-071-094-095-261015- ELK-GREENWOOD-WILSON-WOODSON- 435 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELK...GREENWOOD...WILSON AND WOODSON COUNTIES... AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TORONTO TO 6 MILES SOUTH OF ELK FALLS...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE EXPECTED ALONG AND JUST BEHIND THIS LINE OF STORMS. DARMOFAL
Special weather statement, Apr 26, 5:36 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 536 AM CDT SUN APR 26 2009 KSZ048-050-261100- ELLSWORTH-RICE- 536 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 535 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BUSHTON...OR 22 MILES SOUTH OF ELLSWORTH...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:14 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 46 min |
| Apr 25, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 56 min |
| Apr 25, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Apr 25, 8:33 PM CDT | Tornado Warning | ICT | Butler | 27 min |
| Apr 25, 8:43 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 25, 8:56 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 34 min |
| Apr 25, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 43 min |
| Apr 25, 9:52 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| Apr 25, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 14 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
| Apr 25, 11:46 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more | 3 hr |
| Apr 26, 1:42 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Apr 26, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 7:15 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 45 min |
| Apr 26, 7:36 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 39 min |
| Apr 26, 8:12 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 48 min |
| Apr 26, 8:21 AM CDT | Tornado Warning | ICT | Lincoln | 39 min |
| Apr 26, 11:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 32 min |
| Apr 26, 11:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln | 60 min |
| Apr 26, 12:20 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 25 min |
| Apr 26, 12:29 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 12:37 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 47 min |
| Apr 26, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 34 min |
| Apr 26, 2:19 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 6 hr |
| Apr 26, 3:29 PM CDT | Areal Flood Warning | ICT | Saline | 9 hr |
| Apr 26, 3:31 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 44 min |
| Apr 26, 3:39 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 36 min |
| Apr 26, 3:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 41 min |
| Apr 26, 4:01 PM CDT | Tornado Warning | ICT | Butler, Chase, Marion | 31 min |
| Apr 26, 4:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 8 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 47 min |
| Apr 26, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 51 min |
| Apr 26, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 38 min |
| Apr 26, 5:46 PM CDT | Tornado Warning | ICT | Sedgwick | 44 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 36 min |
| Apr 26, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| Apr 26, 6:16 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 27 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 53 min |
| Apr 26, 6:26 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 1 more | 6 hr |
| Apr 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Apr 26, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 54 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 31 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.